May 22, 2008
Hi, I have been infected from last 9 years. In my country we do not have viral load count facility. We only have cd4 count. last year my cd4 was 765 and cd4 cd3 ratio was 51%. Six months later it was 720 and ratio was 49.8%. One week ago cd4 was 700 and the ratio was 52%. I have been taking Gabapentin 300 three times a day for my pheripherial neuropathy with the suggestion of my doctor. These day I am suffering from extreme peripherial neuropathy. My doctor has no answer, he only says my cd4 is good so i do not need to start medicine. I would like to know second opinion from you. I am restless all the time due to PN even if taking Gavantine 300. Thank you!
| Response from Dr. Young
Thank you for your post.
It is a common misconception, especially among lesser experienced HIV doctors in resource limited countries, to only use CD4 count as an indicator of when to start HIV medications.
If your peripheral neuropathy has no other identifiable cause and is already requiring gabapentim, one could safely conclude that the neuropathy is due to HIV itself. Therefore (and in keeping with most national treatment protocols), initiation of HIV treatment is indicated.
I hope this helps.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Currently It Is Estimated That The Longest Time Between Hiv Infection And Onset Of Symptoms Is About How Many Years
- Can You Get Infected By Hiv Without Ejaculation?
- Can Hiv Not Show Up For Years?
- Can Someone Contract Hiv By Sucking Breast?
- How Do You Know If You Have Hiv When You Used Condoms?
- Rna Hiv Testing
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.